Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The operator $a(x)\frac {d}{dx}$ on Banach space


Author: Fuyuan Yao
Journal: Proc. Amer. Math. Soc. 125 (1997), 1027-1032
MSC (1991): Primary 47D05
DOI: https://doi.org/10.1090/S0002-9939-97-03564-8
MathSciNet review: 1346993
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The operator $a(x)\frac {d}{dx}$ on $C(I)$, where $I$ is an interval contained in the real line, is considered in many places. In this paper, we attempt to reconsider it in the subspace of $C_0(-\infty ,\infty )$ containing all even functions, and show that it generates a strongly continuous semigroup. It is interesting that our main conditions seem contradictory to previous ones. It is due to the symmetry of the functions and the different domain of the operator than usual.


References [Enhancements On Off] (What's this?)

  • 1. C. J. K. Batty, Derivations on compact spaces, Proc. London Math. Soc. 42 (1981), 299-330. MR 82k:46078
  • 2. -, Derivations on the line and flows along orbits, Pacific J. Math. 126 (1987), 209-225. MR 88f:46125
  • 3. B. C. Burch and J. A. Goldstein, Some boundary value problems for the Hamilton-Jacobi equation, Hiroshima Math. J. 8 (1978), 223-233. MR 58:1558
  • 4. R. Courant and D. Hilbert, Methods of Mathematical Physics, Interscience, New York, 1962. MR 25:4216
  • 5. R. deLaubenfels, Well-behaved derivations on $C[0,1]$, Pacific J. Math. 115 (1984), 73-80. MR 86a:46059
  • 6. J. A. Goldstein, Abstract evolution equations, Tran. Amer. Math. Soc. 141 (1969), 159-185. MR 40:789
  • 7. -, Semigroups of Linear Operators and Applications, Oxford, New York, 1985. MR 87c:47056
  • 8. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York, 1983. MR 85g:47061
  • 9. D. W. Robinson, Smooth derivations on Abelian $C^*$-dynamical systems, J. Austral. Math. Soc. 42 (1987), 247-264. MR 87m:46139

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D05

Retrieve articles in all journals with MSC (1991): 47D05


Additional Information

Fuyuan Yao
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701
Email: fyao@ncms1.cb.lucent.com

DOI: https://doi.org/10.1090/S0002-9939-97-03564-8
Received by editor(s): January 31, 1995
Received by editor(s) in revised form: July 19, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society